MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation analysis: an optiflex retrieval basket was returned for analysis.A visual evaluation of the returned device revealed that the basket was received in a closed position.The sheath was inspected under magnification and it was observed that the sheath was bent/flattened in some locations.No other anomalies were noted.A functional inspection was performed, and found that the thumb wheel moved freely in both directions, however the basket did not open.A further investigation was performed and the device was disassembled, finding the pull wire had been broken at proximal section.The broken end has evidence of bending.As per complaint information the issue occurred after two or three operations during the removal procedure, this indicates that probably the device was returned in good conditions, however procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.It is most likely that during the procedure the device could have been manipulated.Handling and manipulation of the device during its use can lead to bend/flatten the sheath.This condition would reduce the lumen of sheath causing resistance to open/close the basket, continued attempts to open/close the basket can result in pull wire breakage and the device can become inoperable (unable to open/close the basket).Based on the information available and the analysis performed, the conclusion code for the complaint will be documented as "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a opti flex retrieval basket was used in the right ureter for a flexible ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the basket was not able to open due to the handle being unable to move after being utilized two to three times.The basket was reported to be in a closed position when it stopped working.The procedure was completed with another opti flex retrieval basket.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; pull wire broken.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8566626
Report Number3005099803-2019-02293
Device Sequence Number1981760
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0022346934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR